Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Indianapolis, IN

June 18, 20145 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2014, 11:43 PM EDT for 5 counties in Indiana. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 11:43 PM EDT (03:43 UTC)
Expired
Jun 19, 2014, 12:30 AM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Madison County, IN, Montgomery County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 12:04 AM EDTHAIL 0.25Noblesville, IN
Jun 19, 12:05 AM EDTHAIL 1Elwood, INSPOTTER REPORT A VERY BRIEF PERIOD OF QUARTER SIZE HAIL.
Jun 19, 12:24 AM EDTHAIL 0.752 Nw Zionsville, INREALYED MPING REPORT
Jun 19, 12:24 AM EDTHAIL 0.752 Nw Zionsville, INRELAYED MPING REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 11:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS53 KIND 190343
SVRIND
INC011-023-057-095-107-190430-
/O.NEW.KIND.SV.W.0079.140619T0343Z-140619T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHERN CLINTON COUNTY IN CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...
  MADISON COUNTY IN CENTRAL INDIANA...
  CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1230 AM EDT

* AT 1138 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SWAYZEE TO 7 MILES NORTH OF LEBANON TO
  CRAWFORDSVILLE...AND MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...LEBANON...ELWOOD...ZIONSVILLE...ALEXANDRIA...
  NOBLESVILLE...CARMEL...FISHERS...ULEN...NEW MARKET...ADVANCE...
  SHERIDAN...NEW ROSS...ATLANTA...LADOGA...WHITESTOWN...JAMESTOWN...
  ARCADIA...SUMMITVILLE AND MORSE RESERVOIR.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 130 AND 150.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 31 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3996 8559 3991 8693 4017 8698 4022 8587
      4023 8585 4037 8585 4038 8558
TIME...MOT...LOC 0343Z 344DEG 22KT 4046 8587 4012 8641
          4002 8697

HAIL...<.75IN
WIND...60MPH

$$

MK
3 follow-up statements
119 
WWUS53 KIND 190400
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 AM EDT THU JUN 19 2014

INC011-023-057-095-107-190430-
/O.CON.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-CLINTON IN-
1200 AM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLINTON...BOONE...HAMILTON...MADISON AND CENTRAL MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...

AT 1157 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRMOUNT TO ZIONSVILLE TO 11 MILES SOUTHEAST OF
CRAWFORDSVILLE...AND MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...ZIONSVILLE...NOBLESVILLE...ALEXANDRIA...CARMEL...
FISHERS...SUMMITVILLE...ORESTES...FRANKTON...LAPEL...RIVER FOREST...
EDGEWOOD...COUNTRY CLUB HEIGHTS...WOODLAWN HEIGHTS...CHESTERFIELD...
PENDLETON...INGALLS AND MARKLEVILLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 151.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 31 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3996 8559 3991 8693 4017 8698 4022 8587
      4023 8585 4037 8585 4038 8558
TIME...MOT...LOC 0400Z 344DEG 22KT 4034 8568 3999 8623
          3989 8681

HAIL...<.75IN
WIND...60MPH

$$

MK
384 
WWUS53 KIND 190419
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 AM EDT THU JUN 19 2014

INC023-190428-
/O.CAN.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
CLINTON IN-
1219 AM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
      4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0418Z 344DEG 22KT 4011 8560 3995 8582
          3994 8618 3991 8679

$$

INC011-057-095-107-190430-
/O.CON.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-
1219 AM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE...
SOUTHERN HAMILTON...MADISON AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...

AT 1216 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF ANDERSON TO 10 MILES EAST OF
FISHERS TO CARMEL TO 10 MILES SOUTHEAST OF CRAWFORDSVILLE...AND
MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PENDLETON...INGALLS AND MARKLEVILLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 144.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 45 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
      4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0418Z 344DEG 22KT 4011 8560 3995 8582
          3994 8618 3991 8679

HAIL...<.75IN
WIND...60MPH

$$

MK
429 
WWUS53 KIND 190430
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EDT THU JUN 19 2014

INC011-057-095-107-190440-
/O.EXP.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-
1230 AM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...SOUTHERN
HAMILTON...MADISON AND EAST CENTRAL MONTGOMERY COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
      4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0430Z 344DEG 22KT 4004 8557 3988 8579
          3987 8615 3984 8676

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 18, 10:23 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EDT WED JUN 18 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 304 PM EDT WED JUN 18 2014

WARM AND HUMID PATTERN WITH SURFACE FRONT SETTLING SOUTH INTO AND
THROUGH CENTRAL INDIANA BETWEEN TONIGHT AND FRIDAY NIGHT POSES
INCREASED RISK FOR PERIODS OF ISOLATED TO SCATTERED STORMS.

WEEKEND BIT LESS HUMID AND COOLS SLIGHTLY WITH A BIT OF CANADIAN
AIR BUT ONLY SLIGHT LOWERING OF RAIN THREATS. CERTAINLY NO WASHOUT
DAYS EXPECTED BUT BEST PERIOD FOR GREATEST CHANCES AND GREATEST
AMOUNTS OF RAIN ARE WEDNESDAY EVENING INTO FRIDAY AFTERNOON.

TEMPERATURES WILL REMAIN ABOVE NORMAL THOUGH AGAIN SLIGHTLY COOLER
WEATHER EXPECTED WITH GREATER CLOUD COVER IN COMING DAYS THEN
SLIGHT FILTERING OF CANADIAN AIR INTO THE AREA THIS WEEKEND.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 700 PM EDT WED JUN 18 2014

UPDATED GRIDS TO ACCOUNT FOR LATEST RADAR TRENDS. STORMS WILL EXIT
THE AREA OVER THE NEXT 60 TO 90 MINUTES AND SHOULD BE RELATIVELY
QUIET THROUGH THE REMAINDER OF THE EVENING...WITH PERHAPS AN
ISOLATED STORM OR TWO. ADDITIONAL DEVELOPMENT OCCURRING UPSTREAM
ALONG THE BOUNDARY OVER NORTHERN ILLINOIS...AND THESE STORMS MAY
TRY TO MAKE THE NORTHERN PORTION OF THE FORECAST AREA LATER
TONIGHT. WILL HAVE TO MONITOR ITS PROGRESS AS IT WILL MOVE INTO
MORE WORKED OVER AIR. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 304 PM EDT WED JUN 18 2014

LOOKS INCREASINGLY LIKELY BOWING LINE OF STORMS JUST NORTH OF
BLOOMINGTON ILLINOIS WILL ENTER OUR NW COUNTIES BEFORE 5PM AND
SLIDE ACROSS OUR NORTHERN TIER. WILL THUS CARRY A BRIEF PERIOD OF
LIKELY THERE OR GO SCATTERED IN WORDING. THE REMAINING ISOLATED
STORMS ALONG AND NORTH OF I-70 WILL MAINTAIN THEMSELVES WITHIN THE
HIGH DEWPOINT AND CAPE AXIS AHEAD OF THE LINE.

BEST SHEAR REMAINS WELL NORTH AND BEST TRIGGER IN SURFACE TROUGH
ALSO REMAINS WELL NORTH SO OUTFLOW BOUNDARY AND BUOYANCY HAVE
LIMITED POTENTIAL. SLIGHT CHANCE ANY OF THESE STORMS COULD PUT
OUT A SEVERE GUST AND HALF INCH HAIL UNTIL HEATING RECEDES AFTER
SUNDOWN. SHOULD LATE NIGHT MCS OCCUR...ASSOCIATED SQUALL LINE
COULD BE GUSTY BUT THOSE EARLY THIS MORNING OUT NW REMAIN BELOW
SEVERE AT MOST PLACES.

MODELS EITHER OFF ON TIMING OR INDICATE NEW THUNDERSTORM COMPLEX
WOULD DEVELOP OVER MICHIGAN THIS EVENING AND CARRY SOUTHEAST INTO
OHIO OVERNIGHT. SW TAIL OF THIS FEATURE...WHETHER IT BE WHATS OUT
THERE NOW...OR WHAT DEVELOPS THIS EVENING SHOULD CATCH OUR FAR
NORTH AND EAST CENTRAL COUNTIES WHILE SOUTHWEST AND FAR SOUTH
COUNTIES MAY MISS RAIN OUTSIDE OF ISOLATED DEVELOPING FROM TODAYS
HEAT.

EXPECTING LOW TEMPS NEAR CURRENT FORECAST TO RANGE FROM UPPER 60S
WHERE GOOD DOWNPOURS AND DOWNDRAFTS OCCUR TO LOWER 70S ELSEWHERE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
ISSUED AT 304 PM EDT WED JUN 18 2014

SURFACE BOUNDARY SETTLES INTO NORTHERN COUNTIES AND SHOULD BE
FOCUS OF ONGOING CONVECTION FROM OVERNIGHT OR REDEVELOPMENT FROM
REMNANTS DURING THE DAY...MAINLY IN NORTHERN AND EAST CENTRAL
COUNTIES. AS SHORTWAVE TROUGH TIED TO UPPER LOW SCOOTING ACROSS
SOUTHERN CANADA SWEEPS IN...THIS WILL CONTINUE THREAT OF SCATTERED
STORMS UNTIL SURFACE AND UPPER TROUGH PASSES THROUGH FRIDAY EVENING.

SOME DIFFERENCES IN MODELS ON HOW WELL THIS CLEARS REGION INTO
SATURDAY KEEPS LOW CHANCE THREAT FOR RAIN TO CONTINUE.

AS FOR TEMPERATURES...EXCEPT FOR SOUTHWEST COUNTIES WHICH WILL SEE
A BIT MORE SUN TO SHOOT FOR 90 THURSDAY...REMAINING AREAS WILL
HAVE ENOUGH CLOUD COVER AND SOME RAIN TO KEEP TEMPERATURES MORE
INTO MID AND UPPER 80S FOR MAXS WHILE LOWS STILL HOVER EITHER SIDE
OF 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 132 PM EDT WED JUN 18 2014

DONT BELIEVE CAN DO BETTER THAN REGIONAL INITIALIZATION.
CONFIDENCE IS LOW FOR TEMPERATURES AND MODERATE FOR PRECIPITATION.

MODELS DIVERGENCE STRONGLY WITH FORECASTS ALOFT OVER THE PERIOD.
STATISTICAL TEMPERATURE GUIDANCE NOT VERY CLOSE BETWEEN
AMERICAN AND EUROPEAN MODELS. CANT BE CONFIDENT WHICH WAY TO GO WITH
THE DETERMINISTIC FIELDS SO DIFFERENT.

CONFIDENCE IN PRECIPITATION FORECAST A LITTLE HIGHER. WHILE
STATISTICAL GUIDANCE DOES DIFFER SOMEWHAT BETWEEN MODELS...EITHER
WAY CHANCE POPS APPROPRIATE FOR MOST OF PERIOD.

OFTEN IN THIS SEASON ITS ASKING TOO MUCH FOR ANY MODEL TO BE MORE
PRECISE THAN CHANCE CATEGORY FOR POPS IN LONGER TERM.
HOWEVER...MODEL DIFFERENCES ARE SUCH THAT IF THEY CONTINUE WE WILL
EVENTUALLY SEE MAJOR DIFFERENCES IN THEIR PRECIP FORECASTS.

&&

.AVIATION /DISCUSSION FOR 190300Z IND TAF UPDATE/...
ISSUED AT 1023 PM EDT WED JUN 18 2014

NO CHANGES NEEDED TO THE TAF...ALTHOUGH MAY EVENTUALLY NEED TO ADD
THUNDER MENTION OVERNIGHT IF THE STORMS TO THE NORTHWEST AREA ABLE
TO MAKE IT THIS FAR SOUTH.

PREVIOUS DISCUSSION FOLLOWS...

RADAR TRENDS ALONG WITH REFLECTIVITY PROGS FROM THE CONVECTIVE
ALLOWING MODELS SUGGEST IND SHOULD BE THE ONLY TAF SITE THAT WOULD
HAVE A HIGH ENOUGH CHANCE OF THUNDERSTORMS THROUGH NIGHTFALL TO
MENTION IN THE TAFS. THIS MAKES SENSE...AS SHEAR IS MINIMAL BUT
INSTABILITY IS HIGH. SO WITH GOOD CONFIDENCE...WILL GO WITH A TEMPO
MVFR THUNDERSTORM GROUP AT IND THROUGH 02Z AND NOTHING AT THE OTHER
TERMINALS. WILL ALSO MENTION TEMPO GUSTS TO 35 KNOTS AS HAS BEEN
COMMON WITH THESE PULSE STORMS.

OTHERWISE...VFR CONDITIONS SHOULD DOMINATE THE TAF PERIOD. COULD SEE
SOME MORE STORMS MAINLY TOMORROW AFTERNOON AS A BOUNDARY DROPS DOWN
FROM THE NORTH AND LEFT OVER OUTFLOW BOUNDARIES REMAIN AROUND THE
AREA. SO...WILL THROW IN VCTS AND CB GROUPS AFTER 18Z.

SOUTHWEST GRADIENT WINDS WILL WEAKEN TO LESS THAN 10 KNOTS AFTER
SUNSET.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TUCEK
NEAR TERM...TUCEK/NIELD
SHORT TERM...TUCEK
LONG TERM...JK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 10:33 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 PM EDT WED JUN 18 2014

INZ021-028>031-035>049-051>057-060>065-067>072-200245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1033 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE. SOME STORMS MAY BE STRONG TO
SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...HEAVY
RAIN.

TIMING: THUNDERSTORMS AT TIMES OVERNIGHT.

DISCUSSION: ONE OR MORE COMPLEXES OF THUNDERSTORMS WILL IMPACT THE
AREA AT TIMES TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY INTO NEXT WEEK. AT
THIS TIME SEVERE STORMS ARE NOT EXPECTED. LIGHTNING AND HEAVY RAIN
ARE POSSIBLE WITH ANY THUNDERSTORM.

DISCUSSION: UPPER LEVEL DISTURBANCES AND A COUPLE OF COLD FRONTS
WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 18, 7:37 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     MORRISTOWN              39.67N  85.70W
06/18/2014                   SHELBY             IN   LAW ENFORCEMENT

            GREEN TREE BRANCHES UP TO 6 INCHES IN DIAMETER BROKEN
            OFF IN TOWN AND SURROUNDING AREA. MULTIPLE DEAD TREES
            DOWN IN TOWN.

&&

BHH
Local storm report, Jun 18, 9:39 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     3 NW FAIRLAND           39.64N  85.90W
06/18/2014                   SHELBY             IN   EMERGENCY MNGR

            ONE CARPORT BLOWN ABOUT 75 YARDS OUT INTO A FARM FIELD.
            TIME IS APPROXIMATE.

&&

BHH
Local storm report, Jun 18, 9:56 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
956 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     RAINSVILLE              40.42N  87.32W
06/18/2014                   WARREN             IN   BROADCAST MEDIA

            VIEWER REPORTED HEALTHY TREE SNAPPED IN YARD. ESTIMATED
            WINDS AT TIME...50 MPH. TIME IS APPROXIMATE.

&&

BHH
Local storm report, Jun 18, 11:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
06/18/2014  E55 MPH          TIPPECANOE         IN   TRAINED SPOTTER

            SPEED BEFORE AND AS THE RAIN STARTED

&&

BHH
Local storm report, Jun 18, 11:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
06/18/2014  E60 MPH          TIPPECANOE         IN   TRAINED SPOTTER

            ESTIMATED GUSTS OF 50 TO 60 MPH FOR SEVERAL MINUTES.
            POWER FLICKERING.

&&

BHH
Local storm report, Jun 18, 11:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     FLOOD            KOKOMO                  40.48N  86.13W
06/18/2014                   HOWARD             IN   TRAINED SPOTTER

            POINDING OF WATER ON ROADS.

1136 PM     TSTM WND GST     KOKOMO                  40.48N  86.13W
06/18/2014  M64 MPH          HOWARD             IN   TRAINED SPOTTER

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:40 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe50 min
Jun 18, 11:06 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton39 min
Jun 19, 5:15 AM EDTAreal Flood WarningINDRandolph9 hr
Jun 19, 7:48 AM EDTRiver Flood WarningINDDelaware, Randolph24 hr
Jun 19, 8:09 AM EDTSpecial Weather StatementINDRandolph21 min
Jun 19, 2:30 PM EDTSpecial Weather StatementINDHenry30 min
Jun 19, 2:42 PM EDTSpecial Weather StatementINDTipton33 min
Jun 19, 2:54 PM EDTFlash Flood WarningINDHenry, Randolph3 hr
Jun 19, 2:59 PM EDTFlash Flood WarningINDHenry, Randolph3 hr
Jun 19, 3:03 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Howard, Madison, Tipton42 min
Jun 19, 3:33 PM EDTAreal Flood AdvisoryINDHamilton, Madison, Tipton4 hr
Jun 19, 3:44 PM EDTTornado WarningINDDelaware, Henry, Madison31 min
Jun 19, 3:58 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton32 min
Jun 19, 4:04 PM EDTFlash Flood WarningINDHenry5 hr
Jun 19, 4:19 PM EDTAreal Flood AdvisoryINDCarroll, Clinton, Tipton3 hr
Jun 19, 5:14 PM EDTAreal Flood AdvisoryINDCarroll, Howard, Tippecanoe3 hr
Jun 19, 5:34 PM EDTAreal Flood AdvisoryINDBoone, Hamilton3 hr
Jun 19, 5:59 PM EDTFlash Flood WarningINDBoone, Hamilton6 hr
Jun 19, 6:10 PM EDTAreal Flood AdvisoryINDHancock, Marion3 hr
Jun 19, 6:30 PM EDTAreal Flood WarningINDDelaware, Henry, Randolph6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.